MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3548215
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.(b)(4).
 
Event or Problem Description
It was reported that a female patient, who underwent primary breast reconstruction with a 650cc mentor cpx 4 breast tissue expander on an unspecified side, suffered deflation, post-operatively.The deflation was diagnosed during an in office visit.As a result, the patient underwent removal and replacement with a 650cc mentor cpx 4 breast tissue expander (catalog: 3548215 lot: 7568876 sn: (b)(4) on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.Device investigation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, and it revealed a tear on the patch on the posterior view, measuring less than 0.1 cm.Please note that due to insufficient paperwork, the analysis from the product evaluation lab was limited to non-destructive testing.Our observations may differ from original findings.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10764001
Report Number1645337-2020-13902
Device Sequence Number14251873
Product Code LCJ
UDI-Device Identifier00081317006565
UDI-Public00081317006565
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model Number3548215
Device Catalogue Number3548215
Device Lot Number7458207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;